Wildfire, Garvin
- When
- March 6, 12:00 PM CST to 6:00 PM CST
- Where
- Garvin forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Grass fires burned 500 acres in Garvin county and 600 acres in Beckham county on the 6th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Grass fires burned 500 acres in Garvin county and 600 acres in Beckham county on the 6th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 6, 11:53 AM CST, 7 minutes earlier.
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1153 AM CST Mon Mar 6 2017
.UPDATE...
Updated winds, temps, sky cover.
&&
.DISCUSSION...
Increased winds most areas for the rest of the day, wind advisory
was expanded earlier and this still looks good. Low level jet
continues to slowly shift north and east which will spread the
stronger winds eastern across central into northeast Oklahoma into
the afternoon. Stronger winds will be expected post-dryline this
afternoon across the western third or so of Oklahoma with the
highest gusts across northwest parts of Oklahoma. Red Flag
Warning was continued and unchanged for this afternoon.
As far as convection goes later today, models continue to support
idea of convective develop during the evening and overnight period
as cold front catches up with dryline and helps with lower level
convergence. All models are keeping storms east of Interstate-35
and timing has continued as previously advertised. Primary threats
for OUN CWA continue to damaging wind gusts and large hail.
&&
.PREV DISCUSSION... /issued 1132 AM CST Mon Mar 6 2017/
DISCUSSION...
AVIATION... /For the 18z TAFs/
Primary aviation concerns today will be wind. Southwesterly gusts
around 40 knots are possible, especially at TAF sites in western
and northern Oklahoma. Winds should diminish around sunset but a
cold front will move through during the evening bringing a switch
in direction to northwesterly. In the very near term, MVFR stratus
is possible at easternmost sites, but an increase in ceiling
height and decrease in coverage (becoming scattered) is the trend.
There is a very small chance of a thunderstorm near PNC, OKC, and
OUN late this afternoon or during the evening, but probability is
too low to include at this time range. Most of the convection
should be well east of the area. We will monitor trends.
PREV DISCUSSION... /issued 301 AM CST Mon Mar 6 2017/
DISCUSSION...
Red flag warning remains in place for most of western Oklahoma and
adjacent parts of northern Texas. Low clouds over central Oklahoma
will exit this afternoon when a dry line and front move across.
Very dry and hot air will move in with temperatures more than 20
degrees above normals in western and northern Oklahoma this
afternoon. Low humidity and strong winds will cause critical to
extreme fire weather conditions. A wind advisory is in effect for
northwest Oklahoma where strong winds aloft should mix to the
surface this afternoon. When this front moves into the eastern
half of Oklahoma later this afternoon some thunderstorms are
expected, a few severe east of I-35. Winds will subside late
tonight, but Tuesday will remain very dry. Weak westerly flow will
bring a wave Thursday in conjunction with boundary layer moisture
moving north from the lower Rio Grande valley. Low chances for
showers and thunderstorms will exist Thursday into Saturday when a
slightly stronger upper wave may result in wider coverage of rain
and thunderstorms. Still, chances remain below 50 percent.
Temperatures will remain well above normals for the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 77 41 65 39 / 20 10 0 0
Hobart OK 82 37 65 38 / 10 0 0 0
Wichita Falls TX 84 43 67 40 / 10 10 0 0
Gage OK 80 30 66 36 / 0 0 0 0
Ponca City OK 79 35 65 35 / 20 20 0 0
Durant OK 77 49 67 41 / 30 40 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 7 PM CST this evening for OKZ004>026.
Red Flag Warning until 8 PM CST this evening for OKZ004>007-
009>012-014>018-021>024-033>038.
TX...Red Flag Warning until 8 PM CST this evening for TXZ083>085-087-
088.
&&
11/12Hazardous Weather Outlook National Weather Service Norman OK 430 AM CST Mon Mar 6 2017 OKZ004>048-050>052-TXZ083>090-071030- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 430 AM CST Mon Mar 6 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Fire Weather... Critical to extreme fire weather conditions are expected across the western half of Oklahoma and adjacent parts of north Texas this afternoon due to windy conditions, warm temperatures, and low relative humidity. .Strong Winds... Sustained southwest winds between 25 to 35 mph with gusts between 35 to 45 mph are expected late this morning through early this evening, primarily across north central and western Oklahoma. .Thunderstorms... There is a slight risk for severe thunderstorms this evening into tonight across portions of southeast Oklahoma. Location... The slight risk of area is northeast of a line from near Holdenville to Atoka, Oklahoma. A marginal risk surrounds the slight risk, and is east of line from near Ponca City, to Oklahoma City, to Ardmore, Oklahoma. Timing... Strong to severe thunderstorms will be possible between 6 PM this evening through 3 AM Tuesday morning. Impacts... Damaging wind gusts between 60 to 70 mph and large hail between the size of quarters and half dollars will be the primary hazards. The tornado risk is very low. Discussion... Strong to severe thunderstorms are expected to develop as a cold front intersects a moist airmass located east of a dryline this evening. It is expected that the primary storm mode will be a line of thunderstorms that will progress southeastward. .Spotter and Emergency Management Statement... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Fire Weather... Elevated to near critical fire weather conditions will be possible on Tuesday afternoon across much of Oklahoma and north Texas. Elevated to near critical fire weather conditions will remain possible on Wednesday afternoon across western Oklahoma and adjacent parts of north Texas. .Thunderstorms... The chance of thunderstorms returns Thursday afternoon and will continue through Saturday. Through Friday, the highest chance of thunderstorms will be across eastern and southern Oklahoma and adjacent portions of north Texas. By Saturday, much of Oklahoma and north Texas will have a chance of thunderstorms. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, March 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 683769, 683770.